MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CAPSTONE CONTROL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4001522
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, post-op, spacer ejected/migrated at l5-s1.Spacer progressively dislodged posteriorly beginning less than 1 month from the initial surgery.Radiographically identified 4-5mm of posterior movement compared with immediate pos t-operative films on (b)(6).As a result, patient underwent revision anterior surgery.Dislodged cage was successfully removed from the anterior approach and the l5-s1 level was re-implanted with a an interbody spacer and plate.Patient is currently stabilized and recovering well following revision surgery.
 
Additional Manufacturer Narrative
Product analysis- visual and microscopic examination were performed on the returned spacer.The spacer was returned not broken.A visual analysis reveals heavy damage to the nose of the implant but this may have occurred during the removal process.At this time there does not appear to be a failure of the spacer.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE CONTROL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key7040856
Report Number1030489-2017-02357
Device Sequence Number2037130
Product Code MAX
UDI-Device Identifier00643169109582
UDI-Public00643169109582
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4001522
Device Lot Number0008891185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight91